Hail, Lincoln
- When
- May 30, 3:21 PM MST
- Where
- Lincoln County, 8.73 mi SW of Shaw
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.400, -103.430
Two severe thunderstorms produced large hail in Lincoln and Morgan Counties. The hail ranged from quarter to golfball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Two severe thunderstorms produced large hail in Lincoln and Morgan Counties. The hail ranged from quarter to golfball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 30, 1:20 PM MST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT SAT MAY 30 2009 .SHORT TERM...FOR TONIGHT A WEAK WEST TO NORTHWESTERLY FLOW ALOFT WILL BE OVER THE CWFA WITH THE UPPER RIDGE AXIS SHIFTED TO THE EAST. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MTNS SHOULD START SPILLING OUT INTO THE URBAN CORRIDOR AND ADJACENT PLAINS LATE THIS AFTN AND EVNG. MODIFIED DEN SOUNDING FM 12Z THIS MRNG STILL SHOWS SOME GOOD INSTBY WITH CAPES AROUND 1500 J/KG. A WEAK FRONTAL BOUNDARY HAS MOVED INTO THE NORTHEAST PLAINS EARLIER TODAY. SHALLOW UPSLOPE MAY CONFINE THE TSTMS TO AREAS ALONG THE FRONT RANGE...BUT THIS SHOULD BREAK DOWN BY THIS EVENING. AS A RESULT...SCT TSTMS SHUD SPREAD INTO THE URBAN CORRIDOR AND ADJACENT PLAINS THIS EVENING. ON SUNDAY...THE FLOW ALOFT WILL BE MORE SOUTHWESTERLY WITH THE GFS/NAM INDICATING A WEAK SHORT WAVE OVER WRN NEW MX MIGRATING INTO WRN AND NRN CO SUNDAY AFTN. FCST CAPES IN THE AFTN SHOULD BE AROUND 1000 J/KG IN THE AFTN ALONG THE URBAN CORRIDOR...SO WL AGAIN KEEP SCT TSTMS IN THE GRIDS FOR SUNDAY. .LONG TERM...WEAK UPPER LEVEL TROUGH WILL BE OVER UTAH AND WESTERN COLORADO WITH WEAK SOUTHWEST FLOW ALOFT OVER THE FORECAST AREA SUNDAY EVENING. CAPES WILL BE 300 TO 1000 J/KG AND DEW POINTS WILL BE IN THE 40S TO LOWER 50S SUNDAY EVENING. THIS SHOULD BE ENOUGH TO HAVE SCATTERED SHOWERS AND THUNDERSTORMS IN THE EVENING. MOST OF THE CONVECTION WILL DIE OFF BY MIDNIGHT BUT WILL KEEP LOW CHANCES FOR SHOWERS OVERNIGHT SUNDAY AND MONDAY MORNING. THE MODELS WANT TO HANG ON TO SOME LIGHT PRECIPITATION DURING THIS TIME. PLUS THUNDERSTORM DEVELOPMENT BEFORE NOON IS LIKELY OVER THE MOUNTAINS. MOISTURE AND INSTABILITY INCREASE MONDAY AFTERNOON AS THE UPPER LEVEL TROUGH NEARS THE FORECAST AREA. BECAUSE OF THIS...HAVE INCREASED POPS FOR MONDAY AFTERNOON AND MONDAY EVENING. A COLD FRONT MOVING THROUGH THE AREA MONDAY AFTERNOON/EVENING WILL ALSO HELP SHOWERS AND THUNDERSTORMS FORM. LOW LEVEL FLOW WILL BECOME AN UPSLOPE NORTHEASTERLY DIRECTION MONDAY NIGHT AND CONTINUES INTO TUESDAY. MODELS INDICATE OVERCAST SKIES AND STRATIFORM PRECIPITATION FOR LATE MONDAY NIGHT AND TUESDAY WITH COOL TEMPERATURES. TEMPERATURES AT 800MB ON TUESDAY STAY IN THE 4 TO 8 C RANGE WHICH SHOULD KEEPS HIGHS IN THE 50S. AFTER A COOL NIGHT TUESDAY...WEDNESDAY WILL BE WARMER AS HIGH PRESSURE CLEARS OUT THE CLOUDS. BY AFTERNOON...THE GFS SHOWS SOME WEAK CAPE SO WILL HAVE LOW POPS IN THE FORECAST FOR WEAK CONVECTION. UPPER LEVEL RIDGE REBUILDS OVER THE GREAT BASIN WEDNESDAY AND WILL SLOWLY PROGRESS EAST. MODELS DISAGREE ON HOW FAST THIS RIDGE SHIFTS EAST. GENERALLY...FLOW ALOFT WILL BE WESTERLY THURSDAY THROUGH SATURDAY. MODELS SHOW SOME MOISTURE AND INSTABILITY PASSING THROUGH THE RIDGE EACH DAY. THEREFORE...WILL KEEP THE MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY. DUE TO THE LACK OF ANY ORGANIZED ACTIVITY WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY. && .AVIATION...WEAK ENELY SFC WINDS WILL TRANSITION TO SLY AFTER 02Z. STILL EXPECT TSTMS TO DEVELOP IN THE URBAN CORRIDOR BY LATE THIS AFTN. VFR CONDITIONS SHOULD PREVAIL WITH PSBL MVFR CONDITIONS DVLPG WITH THE TSTMS. STORMS SHOULD DIMINISH AFTER 04Z...WITH ANOTHER ROUND OF TSTMS POSSIBLE FOR SUNDAY AFTN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOPER/MEIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT SAT MAY 30 2009 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. THE STORMS COULD PRODUCE HEAVY RAIN...UP TO A HALF INCH IN 30 MINUTES...SMALL HAIL AND GUSTY WINDS TO 40 MPH. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER THE PLAINS WITH HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL BEGIN TURNING COOLER WITH A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA FROM SUNDAY AFTERNOON THROUGH TUESDAY...AS A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVES OVER THE STATE AND A COLD FRONT BRINGS LOW LEVEL MOISTURE TO THE REGION. WARMER TEMPERATURES AND DECREASED SHOWER ACTIVITY ARE EXPECTED FOR THE LATTER PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/MEIER
The Denver radar (KFTG), 105 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 165875, 165876.